Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A short proof for the stability theorem
for positive semigroups on $L_p(\mu)$


Author: Lutz Weis
Journal: Proc. Amer. Math. Soc. 126 (1998), 3253-3256
MSC (1991): Primary 47D06
MathSciNet review: 1469440
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof showing that the growth bound of a positive semigroup on $L_p(\mu)$ equals the spectral bound of its generator. It is based on a new boundedness theorem for positive convolution operators on $L_p(L_q)$. We also give a counterexample, showing that Gearhart's result does not extend from Hilbert spaces to $L_p(\mu)$-spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D06

Retrieve articles in all journals with MSC (1991): 47D06


Additional Information

Lutz Weis
Affiliation: Universität Karlsruhe, Mathematisches Institut I, Postfach 69 80, Englerstrasse 2, 76128 Karlsruhe, Germany
Email: Lutz.Weis@math.uni-Karlsruhe.de

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04612-7
PII: S 0002-9939(98)04612-7
Keywords: Stability of semigroups, positive operators
Received by editor(s): July 22, 1996
Received by editor(s) in revised form: March 12, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society